Alert archive / Iowa / River Flood Warnings in 2015

River Flood Warning 30, NWS Des Moines, IA

July 27, 2015Davis County, Wapello County, Iowa

NWS Des Moines, IA issued this river flood warning at Jul 27, 2015, 7:04 PM CDT for Davis County, Wapello County, Iowa. It was in force for 65 hr.

The area

The outline as issued.

The facts

Issued
Jul 27, 2015, 7:04 PM CDT (00:04 UTC)
Expired
Jul 30, 2015, 12:20 PM CDT
In force
65 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Davis County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River at Ottumwa (OTMI4). The gauge peaked at 12.31 ft at Jul 28, 2015, 6:00 AM CDT.

actionminormoderate101507/2707/2807/2907/3007/31
Action stage
9 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WGUS43 KDMX 280004
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
704 PM CDT MON JUL 27 2015

...The National Weather Service in Des Moines has issued a Flood 
Warning for all or portions of the following rivers in Iowa...Des 
Moines River...

  Affecting the following counties in Iowa...Davis...Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC051-179-290004-
/O.NEW.KDMX.FL.W.0030.150728T0004Z-150730T1720Z/
/OTMI4.1.ER.150727T2329Z.150729T0000Z.150729T1720Z.NO/
704 PM CDT MON JUL 27 2015

...Flood Warning in effect until midday Wednesday...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* Until midday Wednesday.
* At  6:50 PM Monday the stage was 11.0 feet...or 0.0 feet above 
  Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 12.8 feet...or 1.8 feet above Flood Stage...
  Tuesday evening. Go below Flood Stage midday Wednesday.
* Impact...At  12.0 feet...Water affects Eldon.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
4 follow-up statements
601 
WGUS83 KDMX 280137
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT MON JUL 27 2015

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Davis...Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC051-179-290137-
/O.CON.KDMX.FL.W.0030.000000T0000Z-150730T1720Z/
/OTMI4.1.ER.150727T2329Z.150728T1800Z.150729T1720Z.NO/
837 PM CDT MON JUL 27 2015

...Flood Warning remains in effect until midday Wednesday...

The Flood Warning continues for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* Until midday Wednesday.
* At  7:50 PM Monday the stage was 11.2 feet...or 0.2 feet above 
  Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 12.7 feet...or 1.7 feet above Flood Stage...
  Tuesday afternoon. Go below Flood Stage midday Wednesday.
* Impact...At  12.0 feet...Water affects Eldon.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
517 
WGUS83 KDMX 280811
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
311 AM CDT TUE JUL 28 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Mahaska...Wapello
  
...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Davis...Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC123-179-290811-
/O.EXT.KDMX.FL.W.0031.000000T0000Z-150730T0351Z/
/EDYI4.1.ER.150728T0036Z.000000T0000Z.150729T0351Z.NO/
311 AM CDT TUE JUL 28 2015

...Flood Warning now in effect until late this evening...

The Flood Warning continues for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* Until late this evening.
* At  2:15 AM Tuesday the stage was 62.4 feet...or 1.4 feet above 
  Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...remain near 62.4 feet...or 1.4 feet above Flood
  Stage...this morning. Go below Flood Stage late this evening.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-290811-
/O.CON.KDMX.FL.W.0030.000000T0000Z-150730T1720Z/
/OTMI4.1.ER.150727T2329Z.150728T1800Z.150729T1720Z.NO/
311 AM CDT TUE JUL 28 2015

...Flood Warning remains in effect until midday Wednesday...

The Flood Warning continues for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* Until midday Wednesday.
* At  2:50 AM Tuesday the stage was 12.1 feet...or 1.1 feet above 
  Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 12.7 feet...or 1.7 feet above Flood Stage...this
  afternoon. Go below Flood Stage midday Wednesday.
* Impact...At  12.0 feet...Water affects Eldon.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
627 
WGUS83 KDMX 281307
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
807 AM CDT TUE JUL 28 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Davis...Mahaska...
  Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours. Both of these forecasts are
highly dependent on rainfall amounts and may be subject to rapid
changes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC123-179-291307-
/O.EXT.KDMX.FL.W.0031.000000T0000Z-150731T0730Z/
/EDYI4.1.ER.150728T0036Z.000000T0000Z.150730T0730Z.NO/
807 AM CDT TUE JUL 28 2015

...Flood Warning now in effect until early Thursday morning...

The Flood Warning continues for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* Until early Thursday morning.
* At  7:15 AM Tuesday the stage was 61.7 feet...or 0.7 feet above 
  Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring and is forecast to continue.
* This forecast is highly dependent on rainfall amounts and may be
  subject to rapid changes.
* Forecast...go below Flood Stage early Thursday morning.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-291307-
/O.EXT.KDMX.FL.W.0030.000000T0000Z-150731T2125Z/
/OTMI4.1.ER.150727T2329Z.150729T1800Z.150730T2125Z.NO/
807 AM CDT TUE JUL 28 2015

...Flood Warning now in effect until Thursday afternoon...

The Flood Warning continues for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* Until Thursday afternoon.
* At  7:50 AM Tuesday the stage was 12.3 feet...or 1.3 feet above 
  Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* This forecast is highly dependent on rainfall amounts and may be
  subject to rapid changes.
* Forecast...rise to 13.0 feet...or 2.0 feet above Flood Stage...
  Wednesday afternoon. Go below Flood Stage Thursday afternoon.
* Impact...At  12.0 feet...Water affects Eldon.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
953 
WGUS83 KDMX 290245
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
945 PM CDT TUE JUL 28 2015

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Davis...Mahaska...
  Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC123-179-290315-
/O.CAN.KDMX.FL.W.0031.000000T0000Z-150731T0730Z/
/EDYI4.1.ER.150728T0036Z.000000T0000Z.150728T1526Z.NO/
945 PM CDT TUE JUL 28 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* At  9:15 PM Tuesday the stage was 58.5 feet...or 2.5 feet below 
  Flood Stage.
* Forecast...fall to 57.4 feet Thursday morning.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-290315-
/O.CAN.KDMX.FL.W.0030.000000T0000Z-150731T2125Z/
/OTMI4.1.ER.150727T2329Z.150728T1510Z.150728T2130Z.NO/
945 PM CDT TUE JUL 28 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* At  8:50 PM Tuesday the stage was 9.9 feet...or 1.1 feet below 
  Flood Stage.
* Forecast...fall to 8.8 feet Thursday morning.
* Impact...At  10.0 feet...Agricultural flooding occurs along most of
  the reach between Ottumwa and Eldon.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 27, 6:47 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 27, 6:47 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
647 PM CDT MON JUL 27 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 416 PM CDT MON JUL 27 2015

FORECAST CONCERNS CONTINUE TO REVOLVE AROUND PRECIPITATION TRENDS.
ONGOING CONVECTIVE SYSTEM ACROSS CENTRAL IOWA THROUGHOUT THE DAY
TODAY WILL CONTINUE TO INFLUENCE CONVECTIVE TRENDS THROUGH THE
OVERNIGHT. HAVE KEPT POPS ACROSS THE AREA AS INSTABILITY WILL ALLOW
ONGOING PRECIPITATION TO CONTINUE TO PUSH EAST AND DROP SOUTHEAST.
IN ADDITION...CONCERNS FOR THE AFTERNOON REDEVELOPMENT TO THE WEST.
EXPECT BEST CHANCE TO BE FURTHER WEST INTO EASTERN IOWA ALONG
BOUNDARY...HOWEVER...THETA-E ADVECTION IS EXPECTED TO INCREASE
ACROSS WESTERN IOWA IN THE LATE AFTERNOON HOURS WHICH MAY SPARK
ADDITIONAL THUNDERSTORMS. CURRENT MESO ANALYSIS SHOWS CAPPING ACROSS
THIS AREA...AND HAVE TRENDED PRECIPITATION IN THIS AREA
DOWN...EXPECTING CAP TO HOLD.

NEXT FOCUS WILL BE PRECIPITATION TRENDS OVERNIGHT AS WAVE PUSHES
NORTH AHEAD OF BOUNDARY IN THE DAKOTAS. MODELS CONTINUE TO BE FASTER
WITH THIS SOLUTION...AND HAVE TRENDED THIS WAY. WILL BE SOME SEVERE
POTENTIAL WITH INSTABILITY REMAINING ACROSS THE AREA...THOUGH MAIN
CONCERN WILL BE WITH HEAVY RAIN POTENTIAL. PWAT VALUES NEAR 1.8
INCHES WITH GOOD MOISTURE TRANSPORT INTO THE REGION AND WARM CLOUD
DEPTHS. GIVEN ANTICIPATED BEST FORCING FURTHER NORTH OF IOWA...AND
QUICK PROGRESSION OF SYSTEM...WILL KEEP FLASH FLOOD HEADLINES OUT
FOR NOW.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 416 PM CDT MON JUL 27 2015

WE HAVE AN ACTIVE DAY LINED UP FOR TUESDAY...FOLLOWED BY A MUCH
MORE CLIMATOLOGICAL LEANING FCST PERIOD FOR THE REST OF THE LONG
TERM. MODELS IN GOOD AGREEMENT WITH PUSHING A COLD FRONT THROUGH
THE CWA FROM NW TO SE DURING TUESDAY. THREE MAJOR CONCERNS FOR
TUESDAY ARE STRONG TO SEVERE THUNDERSTORM POTENTIAL...HEAVY
RAINFALL POTENTIAL...AND NEAR HEADLINE HEAT INDEX VALUES.

FOR TUE HEAVY RAIN POTENTIAL...PWATS IN THE 2.1 TO 2.25 INCH
RANGE...ESPECIALLY OVER OUR NE CWA...ARE AROUND +3 TO +4 STD DEV.
NAM HAS PWATS APPROACHING 2.5 INCHES. IN TERMS OF MOISTURE AND
DWPTS...NAM ON THE HIGHER END AM LEANING TOWARDS IT SINCE IT IS
INITIALIZING WELL...PLUS THE TIME OF YEAR SUPPORTS MOIST. THE GFS IS
TOO DRY PER USUAL. PLENTY OF MOISTURE TRANSPORT VIA 30 KT LLJ AND
PLENTY OF SFC MOISTURE CONV WITH COLD FROPA. MIXING RATIOS ABOVE 8
G/KG PLUS 0-6 KM MUCAPES ABOVE 1500 J/KG WILL SUPPORT UPWARD
MOISTURE FLUX. TIME OF YEAR WOULD TYPICALLY BE A HUGE NEGATIVE FOR
FLOODING/FLASH FLOODING POTENTIAL. HOWEVER...SIGNIFICANT RAINFALL
OVER THE PAST 48 HOURS IN SOME LOCATIONS MAY LEAVE SOME AREAS FAIRLY
SATURATED.

FOR TUE SVR WX POTENTIAL...MAIN FOCUS WILL BE DAMAGING WINDS AND
SLIGHT TOR THREAT. WITH PWATS EXPECTED TO BE SO HIGH...UPDRAFTS WILL
LIKELY BE WATER LOADED...MAKING SEVERE HAIL PRODUCTION DIFFICULT.
BOTH GFS AND NAM PICK UP ON A POCKET OF 200 M2/S2 0 TO 3 KM HELICITY
WITH THE BOUNDARY TO OUR NORTH. LCL HEIGHTS WELL BELOW 1000M. IN
SHORT...NOT AN OUTBREAK ENVIRONMENT...BUT WORTH WATCHING.

FOR HEAT POTENTIAL...WENT WITHOUT ANY HEADLINES FOR NOW. MORNING
PRECIP/CLOUD COVER PLUS TIMING OF BOUNDARY ARRIVAL WILL LIKELY KEEP
TEMPS DOWN VERSUS FCST IN PREVIOUS FEW DAYS. REGARDLESS OF SFC
TEMPS...WILL STILL BE HOT AND HUMID WITH SFC DWPTS IN THE MID TO
UPPER 70S. HEAT INDEX VALUES WILL LIKELY TOP OUT IN THE UPPER 90S TO
LOW TRIPLE DIGITS IN AND SE OF THE DSM METRO. OVERNIGHT SHIFT MAY
NEED TO ISSUE ADVISORY IN OUR SE.

THE FRONT AND ANY LINGERING PRECIP SHOULD BE EAST OF OUR CWA BY
SUNRISE WEDNESDAY. A SFC ANTICYCLONE WILL HELP KEEP WEDNESDAY AND
THURSDAY QUIET AND DRY. 850 MB TEMPS DROP TO THE 14C TO 18C RANGE
WHICH WILL HELP PUSH TEMPS DOWN TO THE LOW 80S FOR WEDNESDAY.

FOR THE MIDDLE TO END OF THE WEEK...WE RETURN TO ZONAL FLOW. MID
LEVEL WINDS ARE ABOUT +1 TO +2 STD DEV FROM THE WEST. GIVEN ALL OF
THIS...LEFT BROAD-BRUSHED POPS THROUGH THE WEEKEND IN
ANTICIPATION OF SHORTWAVE TRAIN EXPECTED TO START CHUGGING AGAIN.
850MB TEMPS RETURN TO THE 19C TO 22C RANGE WHICH IS NEAR NORMAL
FOR THIS TIME OF YEAR. SUBSEQUENTLY...HAVE HIGHS CLOSE TO
CLIMO...IN THE MID TO UPPER 80S.

&&

.AVIATION...28/00Z
ISSUED AT 647 PM CDT MON JUL 27 2015

COMPLICATED FORECAST NEXT 24 HOURS...FIRST MCS EXITING THE REGION
NOW OVER THE SOUTHEAST WITH A BREAK IN THE TSRA THROUGH 04-05Z.
VARIOUS SOLUTIONS SHOW SOME REDEVELOPMENT AFT 04-05Z IN ZONE OF
WARM AIR ADVECTION...WITH POSSIBLE MCS AGAIN FROM NEBRASKA MOVING
THROUGH REGION BY 14-15Z. WITH APPROACH OF FRONT ON TUESDAY...
ANOTHER ROUND OF CONVECTION WITH POTENTIAL FOR SEVERE STORMS FROM
18Z-00Z ESPECIALLY NORTH SITES AT KFOD...KMCW...KALO. SOME HINT
THAT ADDITIONAL DEVELOPMENT WILL LINGER OVER THE EAST THROUGH 06Z.
WILL REEVALUATE FOR 06Z PACKAGE. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...AWB/KA
LONG TERM...KOTENBERG
AVIATION...REV
Hazardous weather outlook, Jul 27, 4:29 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
429 PM CDT MON JUL 27 2015

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-282130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
429 PM CDT MON JUL 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY WEST OF
INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY THROUGH TUESDAY NIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER WITH STRONG WINDS AND AN ISOLATED TORNADO
OR TWO THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO LIKELY WITH
THESE STORMS...ESPECIALLY OVER NORTHERN IOWA.

THUNDERSTORMS RETURN TO THE FORECAST ON SATURDAY AND SUNDAY. AS OF
NOW...THE SEVERE THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING.
ANY RAINFALL AMOUNTS ARE APPRECIATED.

KOTENBERG

In the hours before

Local storm report, Jul 27, 5:23 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
523 PM CDT MON JUL 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY RAIN       2 ESE FARNHAMVILLE      42.27N 94.38W
07/27/2015  M1.91 INCH       WEBSTER            IA   TRAINED SPOTTER

&&

BF
Local storm report, Jul 27, 5:26 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
526 PM CDT MON JUL 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     3 S POLK CITY           41.74N 93.72W
07/27/2015                   POLK               IA   NWS EMPLOYEE

            6" TREE BRANCH DOWN ON OFFICE GROUNDS. TIME
            ESTIMATED BASED ON RADAR.

&&

BSS
Local storm report, Jul 27, 5:42 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
542 PM CDT MON JUL 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HEAVY RAIN       URBANDALE               41.64N 93.74W
07/27/2015  E2.05 INCH       POLK               IA   PUBLIC

            VIA WHO-TV ON SOCIAL MEDIA.

&&

BF
Local storm report, Jul 27, 5:47 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT MON JUL 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       2 ESE WAUKEE            41.59N 93.83W
07/27/2015  M2.04 INCH       DALLAS             IA   TRAINED SPOTTER

            VIA SOCIAL MEDIA

&&

BF
Local storm report, Jul 27, 5:52 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
552 PM CDT MON JUL 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       2 ESE WAUKEE            41.59N 93.83W
07/27/2015  M2.04 INCH       DALLAS             IA   TRAINED SPOTTER

            VIA SOCIAL MEDIA

0540 PM     HEAVY RAIN       URBANDALE               41.64N 93.74W
07/27/2015  E2.05 INCH       POLK               IA   PUBLIC

            VIA WHO-TV ON SOCIAL MEDIA.

0444 PM     HEAVY RAIN       CENTERVILLE             40.73N 92.87W
07/27/2015  M2.75 INCH       APPANOOSE          IA   TRAINED SPOTTER

            RAIN FELL IN 45 MINUTES. OBSERVER LOCATION
            CENTERVILLE.

0354 PM     HEAVY RAIN       AMES                    42.02N 93.63W
07/27/2015  M1.70 INCH       STORY              IA   PUBLIC

            RAIN IN 3 HOUR PERIOD. REPORT FROM SOCIAL
            MEDIA

0330 PM     HEAVY RAIN       5 NNW PLANO             40.82N 93.08W
07/27/2015  M1.80 INCH       APPANOOSE          IA   TRAINED SPOTTER

            RAIN FELL IN 45 MINUTES OBSERVER LOCATION
            PLANO.

0300 PM     HEAVY RAIN       1 N HARVEY              41.32N 92.92W
07/27/2015  M1.25 INCH       MARION             IA   TRAINED SPOTTER

            RAIN BETWEEN 2 AND 3 PM OBSERVER LOCATION
            HARVEY.

0255 PM     TSTM WND GST     3 S CRESTON             41.02N 94.36W
07/27/2015  E61 MPH          UNION              IA   ASOS

0430 PM     HEAVY RAIN       PRAIRIE CITY            41.60N 93.24W
07/27/2015  M4.00 INCH       JASPER             IA   TRAINED SPOTTER

0445 PM     HEAVY RAIN       2 WSW WEST DES MOINES   41.57N 93.78W
07/27/2015  M1.63 INCH       POLK               IA   TRAINED SPOTTER

            NEAR JORDAN CREEK MALL

0515 PM     HEAVY RAIN       2 ESE FARNHAMVILLE      42.27N 94.38W
07/27/2015  M1.91 INCH       WEBSTER            IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jul 27, 5:53 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
553 PM CDT MON JUL 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     FLASH FLOOD      KNOXVILLE               41.32N 93.10W
07/27/2015                   MARION             IA   LAW ENFORCEMENT

            NUMEROUS REPORTS OF COUNTY ROADS WASHED OUT
            THROUGHOUT THE COUNTY.

0431 PM     FLASH FLOOD      3 S UDELL               40.74N 92.74W
07/27/2015                   APPANOOSE          IA   LAW ENFORCEMENT

            WATER OVER THE ROAD AT 2 LOCATIONS BETWEEN
            265TH AVE AND 296TH AVE ON HIGHWAY 2. WATER
            FLOODING UNDERPASS AT HIGHWAY 2 AND 296TH
            AVE.

1225 PM     TSTM WND DMG     2 S POLK CITY           41.74N 93.72W
07/27/2015                   POLK               IA   NWS EMPLOYEE

            6" TREE BRANCH DOWN ON OFFICE GROUNDS. TIME
            ESTIMATED BASED ON RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:38 PM CDTRiver Flood WarningDMXMahaska, Wapello50 hr
Jul 28, 3:32 AM CDTHeat AdvisoryDMXAppanoose, Davis, Mahaska, Monroe, Wapello, Wayne15 hr
Jul 28, 3:59 PM CDTFlash Flood WatchDMXAppanoose, Clarke, Davis, Decatur, Jasper, Lucas and 14 more11 hr
Jul 28, 4:40 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama35 min
Jul 28, 5:24 PM CDTSevere Thunderstorm WarningDMXMarion, Warren66 min
Jul 28, 5:50 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion40 min
Jul 28, 6:07 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello38 min
Jul 28, 6:34 PM CDTSevere Thunderstorm WarningDMXMahaska27 min
Jul 28, 6:38 PM CDTSevere Thunderstorm WarningDMXWapello52 min
Jul 28, 6:43 PM CDTSpecial Weather StatementDMXWarren47 min

Nearby

River Flood Warnings in Iowa, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.